Jump to content
Posted 27 April 2013 - 09:50 AM
Posted 27 April 2013 - 04:00 PM
That is so true.
For those who have had the worst of the side effects, it is like being stuck in a body and mind that is foreign. The lack of ability to concentrate challenges ones feeling of self-worth and can make a person question their intelligence.
This happens both on and off the drug.
And who do we turn to when we are at our weakest. We turn to our doctor.
Some are lucky and have a doctor who responds with care and concern and will go the extra mile to find out what is going on to help but many doctors are not like that. Instead they add to the confusion by responding arrogantly, questioning our symptoms and sayiing that this drug could not do what is happening.
In February of 2012 I saw a RA specialist who was totally disgusted with the variety and strength of the medications I was on. He told me that over half were only treating symptoms caused by some of the other medications that I was on that I should not have been given. He helped me taper off all but 3 of the 12 meds I was on.
I went to see my gp yesterday. I received 2 new prescriptions to add to my existing 3 so I got the printouts for both from my pharmacist although I did not get both of them.
An addition has been made to the Warning section of the Patient Handout. It says:
"Remember that you doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects."
Sadly I no longer believe that my gp is capable of judging if the benefit of a drug is greater than the risks of taking it is to me.
Posted 04 August 2013 - 03:56 PM
If there were an interruption to the supply of medications to the markets in the USA and europe, I personally beleive that there would be millions of people in very serious trouble. It's not so bad, in my opinion, for older folks who have been off medication for most of their life, because they will return to a state that they are familiar with for several decades. The young kids, aged 5-20 who are on medication are a different set of cases, with developing brains being affected by substances with relatively unknown but systemic effects.
I beleive that there would probably be a combination of suicides and various other awful and detestable consequences. If this was the old-days, then I would have challenging the folks at Eli Lilly to a good old-fashion duel about 3 weeks ago. I'm about 8.5 weeks off of this poison, and my reality is still pretty seriously messed up. I feel exactly as the above poster said: not really part of my body, and almost unable to trust my own thoughts and intuitions. I really hope each day that I wake up that my withdrawls get better, but so far things have gotten better so incredibly gradually, that I can only compare month to month, or maybe week to week.
0 members, 0 guests, 0 anonymous users